Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Took ceftin for sinus infection. Why do I have an orange tongue now? Is it dangerous?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I recently took Ceftin 250 mg twice a day for 7 days for a sinus infection. Now for 5 days later, I have an orange tongue. Why was this caused and is it dangerous? What can I do to get rid of the orange color? Thank you!
Posted Tue, 1 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Aparna Kohli 6 hours later

Thanks for posting your query.

The orangish or XXXXXXX red discoloration of the tongue can have several causes like geographic tongue, oral candidiasis, vitamin B complex deficiency, chemical burns and contact stomatitis.

In your case, candidiasis or take a closer look. Additionally, I also request you to answer the following questions:
a. Have you noticed any ulcers in your mouth?
b. Do you have a whitish patch anywhere in your mouth that does not simply go away by cleaning?

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Took ceftin for sinus infection. Why do I have an orange tongue now? Is it dangerous? 15 hours later
Thank you for your reply! I do not notice any ulcers in my mouth nor do I see any white patches. My tongue doesn't itch either, it just has this off-orange color to it. I am going to try and upload a picture.
Answered by Dr. Aparna Kohli 2 hours later

Thanks for reverting.

From your description, it seems like you have vitamin B complex deficiency or a geographic tongue. For the treatment of Tab Centrum 1 tablet with meals for about 7-10 days.

You should also take plenty of fresh fruits and vegetables. If the discoloration still persists, you could visit an otolaryngologist who can perform a complete evaluation and prescribe appropriate therapy.

I hope I have answered your query. Please accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor